Alert archive / Indiana / High Wind Watches in 2020
High Wind Watch 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this high wind watch at Apr 11, 2020, 3:15 PM EDT for 19 counties in Indiana. It took effect at Apr 13, 2020, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 3:15 PM EDT (19:15 UTC)
- In effect from
- Apr 13, 2020, 5:00 AM EDT
- Expired
- Apr 12, 2020, 3:05 PM EDT
- In force
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Boone County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Jennings County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019 WWUS73 KIND 111915 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 315 PM EDT Sat Apr 11 2020 INZ021-029>031-037>042-047>049-055>057-064-065-072-120300- /O.NEW.KIND.HW.A.0001.200413T0900Z-200413T2200Z/ Carroll-Tippecanoe-Clinton-Howard-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush- Bartholomew-Decatur-Jennings- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Indianapolis, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 315 PM EDT Sat Apr 11 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with frequent gusts up to 50 mph. A brief period of gusts 50 to 60 mph possible early Monday morning. * WHERE...Portions of central, east central, north central, southeast and west central Indiana. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas outside of the watch will have wind gusts at least 35 to 45 mph. Confidence in the highest winds is during the early morning hours Monday and across eastern Indiana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/ind
4 follow-up statements
985 WWUS73 KIND 120113 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 913 PM EDT Sat Apr 11 2020 INZ021-029>031-037>042-047>049-055>057-064-065-072-120915- /O.CON.KIND.HW.A.0001.200413T0900Z-200413T2200Z/ Carroll-Tippecanoe-Clinton-Howard-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush- Bartholomew-Decatur-Jennings- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Indianapolis, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 913 PM EDT Sat Apr 11 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with frequent gusts up to 50 mph. A brief period of gusts 50 to 60 mph possible early Monday morning. * WHERE...Portions of central, east central, north central, southeast and west central Indiana. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas outside of the watch will have wind gusts at least 35 to 45 mph. Confidence in the highest winds is during the early morning hours Monday and across eastern Indiana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
254 WWUS73 KIND 120757 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 357 AM EDT Sun Apr 12 2020 INZ028-035-036-043>046-051>054-060>063-067>071-121600- /O.NEW.KIND.WI.Y.0003.200413T0900Z-200413T2200Z/ Warren-Fountain-Montgomery-Vermillion-Parke-Putnam-Hendricks-Vigo- Clay-Owen-Morgan-Sullivan-Greene-Monroe-Brown-Knox-Daviess-Martin- Lawrence-Jackson- Including the cities of Williamsport, West Lebanon, Attica, Covington, Veedersburg, Crawfordsville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and Brownstown 357 AM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT MONDAY... The National Weather Service in Indianapolis has issued a Wind Advisory, which is in effect from 5 AM to 6 PM EDT Monday. * TIMING...starting late overnight and lasting through the day on Monday. The highest winds are expected during the early morning hours Monday. * WINDS...West winds 25 to 35 mph with frequent gusts of 45 to 50 mph. * IMPACTS...Strong winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ INZ021-029>031-037>042-047>049-055>057-064-065-072-121600- /O.CON.KIND.HW.A.0001.200413T0900Z-200413T2200Z/ Carroll-Tippecanoe-Clinton-Howard-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush- Bartholomew-Decatur-Jennings- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Indianapolis, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 357 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with frequent gusts up to 50 mph. A brief period of gusts 50 to 60 mph possible early Monday morning. * WHERE...Portions of central, east central, north central, and southeast Indiana. * WHEN...From late tonight through Monday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Confidence in the highest winds is during the early morning hours Monday and across eastern Indiana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
639 WWUS73 KIND 121558 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1158 AM EDT Sun Apr 12 2020 INZ028-035-036-043>046-051>054-060>063-067>071-130000- /O.CON.KIND.WI.Y.0003.200413T0900Z-200413T2200Z/ Warren-Fountain-Montgomery-Vermillion-Parke-Putnam-Hendricks-Vigo- Clay-Owen-Morgan-Sullivan-Greene-Monroe-Brown-Knox-Daviess-Martin- Lawrence-Jackson- Including the cities of Williamsport, West Lebanon, Attica, Covington, Veedersburg, Crawfordsville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and Brownstown 1158 AM EDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT MONDAY... * WHAT...West winds 25 to 35 mph with frequent gusts of 45 to 50 mph expected. * WHERE...Portions of central, south central, southwest and west central Indiana. * WHEN...From 5 AM to 6 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Confidence in the highest winds is during the early morning hours Monday and across eastern Indiana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ021-029>031-037>042-047>049-055>057-064-065-072-130000- /O.CON.KIND.HW.A.0001.200413T0900Z-200413T2200Z/ Carroll-Tippecanoe-Clinton-Howard-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush- Bartholomew-Decatur-Jennings- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Indianapolis, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 1158 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with frequent gusts up to 50 mph. A brief period of gusts 50 to 60 mph possible early Monday morning. * WHERE...Portions of central, east central, north central, and southeast Indiana. * WHEN...From late tonight through Monday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Confidence in the highest winds is during the early morning hours Monday and across eastern Indiana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/ind
964 WWUS73 KIND 121905 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 305 PM EDT Sun Apr 12 2020 INZ021-029>031-037>042-047>049-055>057-064-065-072-130415- /O.UPG.KIND.HW.A.0001.200413T0900Z-200413T2200Z/ /O.EXB.KIND.WI.Y.0003.200413T0900Z-200414T0000Z/ Carroll-Tippecanoe-Clinton-Howard-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush- Bartholomew-Decatur-Jennings- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Indianapolis, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 305 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Isolated wind gusts up to 55 mph Monday morning. * WHERE...Portions of central, east central, north central, southeast and west central Indiana. * WHEN...From 5 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest wind gusts are expected to occur between 6 AM and 11 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ028-035-036-043>046-051>054-060>063-067>071-130415- /O.EXT.KIND.WI.Y.0003.200413T0900Z-200414T0000Z/ Warren-Fountain-Montgomery-Vermillion-Parke-Putnam-Hendricks-Vigo- Clay-Owen-Morgan-Sullivan-Greene-Monroe-Brown-Knox-Daviess-Martin- Lawrence-Jackson- Including the cities of Williamsport, West Lebanon, Attica, Covington, Veedersburg, Crawfordsville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and Brownstown 305 PM EDT Sun Apr 12 2020 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Isolated wind gusts up to 55 mph Monday morning. * WHERE...Portions of central, east central, north central, southeast and west central Indiana. * WHEN...From 5 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest wind gusts are expected to occur between 6 AM and 11 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this high wind watch went out at Apr 11, 12:45 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 11, 12:45 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1245 PM EDT Sat Apr 11 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 349 AM EDT Sat Apr 11 2020 A quiet day ahead with some rain shower chances arriving tonight along with a slight chance for thunderstorms. A strong system moving through the Great Lakes Sunday and Monday will bring more chances for showers and thunderstorms, as well as strong winds to the area. Cooler than normal temperatures are expected through the work week along with mainly dry conditions. && .NEAR TERM /Rest of Today/... Issued at 915 AM EDT Sat Apr 11 2020 No changes needed to ongoing forecast. Will continue to monitor short range model trends as 12Z model suite arrives to evaluate chances for rain this evening and overnight and may need to make fine-tuned adjustments during the next forecast update. Relevant portions of previous discussion follows... Quiet dry weather conditions are expected today, with mostly cloudy to completely cloudy skies from a mid level cloud deck in place over central Illinois and central Indiana. Should see some peaks of sunshine through it, but overall looking at a mostly cloudy day. High temperatures should still reach the upper 50s to lower 60s with southerly flow and warm advection. && .SHORT TERM /Tonight through Monday night/... Issued at 349 AM EDT Sat Apr 11 2020 Tonight an upper disturbance will move through the area and bring some rain showers with it. Some elevated instability available later tonight along with an upper shortwave moving through. Think this has some thunder potential with it, so will include a slight chance thunder mention. Best forcing looks north of the forecast area, but better instability will be central and south. Sunday instability will be hard to come by. Even with a southerly/southwesterly fetch, models depict moisture being gobbled by southern convection and unable to get this far north. During the day looks fairly quiet and perhaps even dry during the morning into early afternoon. Sunday night a little instability sneaks into southern portions of the forecast area. Shear will be significant throughout the afternoon and evening, but starts to drop off by the time the instability arrives. Right now severe potential looks minimal for most of the area, with a possible exception over the southern/southeastern counties during the overnight hours having better potential for an isolated strong to severe storm. Bigger threat at this point looks like the gradient winds as low pressure moves off to the northeast and sets up a tight pressure gradient across the area. Models are being pretty consistent in showing 35-45 mph wind gusts, with a few model soundings showing potential for a brief period of higher gusts (in excess of 50 mph) in the hour or two after the cold frontal passage. Will have to keep an eye on whether or not these stronger winds will have the ability to mix down. Either way, if model strength and track of the low pressure does not change, will be needing a wind headline for late Sunday night through at least midday Monday. && .LONG TERM /Tuesday through Friday/... Issued at 349 AM EDT Sat Apr 11 2020 The long term forecast will be characterized by below normal temperatures. Dry conditions are expected Tuesday through Wednesday morning, with a small chance for some precip Wednesday afternoon with a weak upper disturbance moving through. After that, next chances for precipitation arrive with the weekend. The colder than normal temperatures will bring chances for frost or freeze conditions most nights Tuesday through Friday, with the lowest temperatures expected Tuesday night and Wednesday night. && .AVIATION /Discussion for 11/18Z TAF Issuance/... Issued at 1242 PM EDT Sat Apr 11 2020 VFR through tonight with MVFR ceilings tomorrow. An active weather pattern will be in place for the second half of the TAF period. Showers will begin to move across north central Indiana late this evening with a SHRA mention at LAF where confidence is highest. Rain will become more widespread by the morning hours with rain mentioned at all terminals by 12Z. MVFR ceilings and visibilities will be possible at times. With uncertainty on when rain will end and begin, can't delineate anything more than a broad mention for rain. Winds will be out of the south today at 10-15 kts with gusts to 25 before diminishing to 10-12 kts tonight and tomorrow. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP/White SHORT TERM...CP LONG TERM....CP AVIATION...White
Hazardous weather outlook, Apr 11, 6:20 AM EDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 620 AM EDT Sat Apr 11 2020 INZ021-028>031-035>039-043>047-051>055-060>063-067>070-121030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion-Vigo-Clay- Owen-Morgan-Johnson-Sullivan-Greene-Monroe-Brown-Knox-Daviess-Martin- Lawrence- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Vincennes, Washington, Loogootee, Shoals, Bedford, and Mitchell 620 AM EDT Sat Apr 11 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: There is a slight chance for thunderstorms tonight. Hazards: Lightning. Timing: After 8 pm. Discussion: An approaching low pressure system will bring chances for showers and a slight chance for thunderstorms to the area tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: There is a chance for thunderstorms Sunday evening through Sunday night. A few strong storms are possible. Gusty winds of 40 to 50 mph are possible late Sunday night and Monday. More frost and freeze conditions are possible many nights next week. Discussion: A strong low pressure system moving through the Great Lakes will bring chances for showers and thunderstorms to the area, along with strong winds. After the system departs, cooler air will settle in for the week and bring additional frost and freeze conditions to the overnight hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ040>042-048-049-056-057-064-065-071-072-121030- Madison-Delaware-Randolph-Hancock-Henry-Shelby-Rush-Bartholomew- Decatur-Jackson-Jennings- Including the cities of Anderson, Muncie, Winchester, Greenfield, Cumberland, New Castle, Shelbyville, Rushville, Columbus, Greensburg, Seymour, Brownstown, and North Vernon 620 AM EDT Sat Apr 11 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Warmer conditions are expected today. Chances for showers will arrive tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: There is a chance for thunderstorms Sunday evening through Sunday night. A few strong storms are possible. Gusty winds of 40 to 50 mph are possible late Sunday night and Monday. More frost and freeze conditions are possible many nights next week. Discussion: A strong low pressure system moving through the Great Lakes will bring chances for showers and thunderstorms to the area, along with strong winds. After the system departs, cooler air will settle in for the week and bring additional frost and freeze conditions to the overnight hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
High Wind Watches in Indiana, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.